Successful administration of low molecular weight heparin in a patient with heparin-induced thrombocytopenia and coumarin-induced skin necrosis

P. Drakos, B. Uziely, A. Nagler, S. Gillis, A. Eldor

Research output: Contribution to journalArticlepeer-review

Abstract

A case of heparin-induced thrombocytopenia and skin necrosis induced by coumarin is reported in a 58-year-old female patient suffering from metastatic breast adenocarcinoma and deep vein thrombosis. The thrombosis resolved after treatment with low molecular weight heparin and the thrombocytopenia recovered within a few days. The occurrence of both these rare complications in the same patient has not been previously reported in the literature. We present a review of these complications and their current treatment.

Original languageEnglish
Pages (from-to)259-262
Number of pages4
JournalPathophysiology of Haemostasis and Thrombosis
Volume23
Issue number5
DOIs
StatePublished - 1993
Externally publishedYes

Keywords

  • Coumarin
  • Heparin
  • Low molecular weight
  • Skin necrosis
  • Thrombocytopenia

Fingerprint

Dive into the research topics of 'Successful administration of low molecular weight heparin in a patient with heparin-induced thrombocytopenia and coumarin-induced skin necrosis'. Together they form a unique fingerprint.

Cite this